Non-holonomic connections following Elie Cartan

Citation
J. Koiller et al., Non-holonomic connections following Elie Cartan, AN AC BRASI, 73(2), 2001, pp. 165-190
Citations number
22
Language
INGLESE
art.tipo
Article
Categorie Soggetti
Multidisciplinary
Journal title
ANAIS DA ACADEMIA BRASILEIRA DE CIENCIAS
ISSN journal
0001-3765 → ACNP
Volume
73
Issue
2
Year of publication
2001
Pages
165 - 190
Database
ISI
SICI code
0001-3765(200106)73:2<165:NCFEC>2.0.ZU;2-2
Abstract
In this note we revisit E. Cartan's address at the 1928 International Congr ess of Mathematicians at Bologna, Italy. The distributions considered here will be of the same class as those considered by Cartan, a special type whi ch we call strongly or maximally non-holonomic. We set up the groundwork fo r using Cartan's method of equivalence (a powerful tool for obtaining invar iants associated to geometrical objects), to more general non-holonomic dis tributions.